MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SOLOIST; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION SOLOIST; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36703
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coating was coming off the tip.A soloist needle electrode was selected for use in a radio frequency ablation procedure of an osteoid osteoma in the femoral bone.While unpacking the device, it was observed that the soloist had a defect in insulation, and the plastic coating was coming out from the tip of the needle.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: patient is under 18 years old device/media analysis by manufacturer: the device was not returned for analysis; however, a photo was provided and it was possible to observe the insulation sheath distal section.Additionally, it was possible to observe that the sheath was damaged.
 
Additional Manufacturer Narrative
A2: age at time of event: patient is under 18 years old.Device/media analysis by manufacturer: the device was not returned for analysis; however, a photo was provided and it was possible to observe the insulation sheath distal section.Additionally, it was possible to observe that the sheath was damaged.One electrode needle was returned inside the insulation sheath for analysis and its respective connection cable.The insulation sheath was damaged at the distal section.An electrical evaluation was performed by measuring the continuity, the electrode was able to conduct current indicating proper connectivity.Resistance between the electrode and corresponding tine was within specification.
 
Event or Problem Description

Brand Name
SOLOIST
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15375304
Report Number2124215-2022-34661
Device Sequence Number5567235
Product Code GEI
UDI-Device Identifier08714729122487
UDI-Public08714729122487
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model Number36703
Device Catalogue Number36703
Device Lot Number0028768923
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale